Alert archive / West Virginia / Flash Flood Warnings in 2010

Flash Flood Warning 53, NWS Blacksburg, VA

June 13, 2010Mercer County, West Virginia

NWS Blacksburg, VA issued this flash flood warning at Jun 13, 2010, 4:58 AM EDT for Mercer County, West Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2010, 4:58 AM EDT (08:58 UTC)
Expired
Jun 13, 2010, 11:00 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Mercer County, WV

The radar

The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 08:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:00 AM EDTFLASH FLOODBramwell, WVMUDSLIDES ON RT 52...NW OF BLUEFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 122 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.0 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 949 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
949 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
510 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS51 KRNK 130858
FFWRNK
WVC055-131500-
/O.NEW.KRNK.FF.W.0053.100613T0858Z-100613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
458 AM EDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MERCER COUNTY IN SOUTHEAST WEST VIRGINIA

* UNTIL 1100 AM EDT.

* AT 454 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK
  STATE PARK...WENONAH...SPANISHBURG...MATOAKA...LERONA...KEGLEY...
  FLAT TOP...ELGOOD...DUNNS...CAMP CREEK AND ATHENS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

&&

LAT...LON 3742 8131 3742 8129 3750 8126 3752 8121
      3757 8120 3760 8114 3760 8109 3742 8086
      3739 8088 3724 8122 3734 8136

$$

RB
2 follow-up statements
211 
WGUS71 KRNK 131350
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT SUN JUN 13 2010

WVC055-131500-
/O.CON.KRNK.FF.W.0053.000000T0000Z-100613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
950 AM EDT SUN JUN 13 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR
MERCER COUNTY...

AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS REDEVELOPING OVER SOUTHERN WEST VIRGINIA 
AS DAYTIME HEATING INCREASES. SOME OF THESE STORMS WILL BE 
ACCOMPANIED BY HEAVY RAIN WHICH WILL FALL OVER AREAS THAT RECEIVED 
HEAVY RAINFALL LAST NIGHT. 

DUE TO SATURATED GROUND CONDITIONS AND WATER LEVELS THAT ARE ALREADY 
VERY HIGH ALONG STREAMS AND CREEKS...ANY ADDITIONAL SIGNIFICANT 
RUNOFF WILL RESULT IN ADDITIONAL FLASH FLOODING IN THE AREA.  
THEREFORE...THE FLASH FLOOD WARNING WILL REMAIN IN EFFECT THROUGH 
1100 AM EDT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP CREEK 
STATE PARK...WENONAH...LERONA...FLAT TOP...DUNNS AND CAMP CREEK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM ANY ADDITIONAL HEAVY RAINFALL WILL CAUSE 
ANOTHER PERIOD OF FLASH FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING.

PLEASE DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADWAYS WHERE THE 
WATER CROSSING THE ROAD IS OF UNKNOWN DEPTH. TURN AROUND...DONT 
DROWN. 

&&

LAT...LON 3742 8131 3742 8129 3750 8126 3752 8121
      3757 8120 3760 8114 3760 8109 3742 8086
      3739 8088 3724 8122 3734 8136

$$

WERT
424 
WGUS71 KRNK 131501
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1101 AM EDT SUN JUN 13 2010

WVC055-131507-
/O.EXP.KRNK.FF.W.0053.000000T0000Z-100613T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MERCER WV-
1101 AM EDT SUN JUN 13 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1100 AM EDT FOR MERCER
COUNTY...

CREEKS AND STREAMS WERE RECEDING AND WERE BACK WITHIN BANKS AFTER 
HEAVY RAIN THAT FELL LAST NIGHT...THUS THE FLASH FLOOD WARNING WILL 
BE ALLOWED TO EXPIRE AT 1100 AM EDT. 

HOWEVER...NATIONAL WEATHER SERVICE RADAR INDICATED ADDITIONAL 
SHOWERS AND THUNDERSTORMS DEVELOPING OVER THE AREA. SOME OF THESE 
STORMS MAY BE ACCOMPANIED BY HEAVY RAIN WHICH WILL FALL OVER AREAS 
THAT RECEIVED HEAVY RAINFALL LAST NIGHT. 

DUE TO SATURATED GROUND CONDITIONS...AND WATER LEVELS THAT ARE 
ALREADY VERY HIGH ALONG STREAMS AND CREEKS...ANY ADDITIONAL 
SIGNIFICANT RUNOFF MAY RESULT IN ADDITIONAL FLASH FLOODING IN THE 
AREA.  

INTERESTS IN MERCER COUNTY SHOULD CONTINUE TO MONITOR THE WEATHER 
AND BE PREPARED TO MOVE TO HIGHER GROUND IF ADDITIONAL FLASH FLOOD 
WARNINGS ARE ISSUED LATER TODAY.

LAT...LON 3742 8131 3742 8129 3750 8126 3752 8121
      3757 8120 3760 8114 3760 8109 3742 8086
      3739 8088 3724 8122 3734 8136

$$

WERT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 4:13 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 13, 4:13 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
413 AM EDT SUN JUN 13 2010

.SYNOPSIS...
A VERY WARM AND MOIST ATMOSPHERE WILL REMAIN OVER THE AREA THROUGH
MONDAY. A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON
TUESDAY BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON
WEDNESDAY. THIS FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK
INTO THE AREA BY MID WEEK...BUT WITH FRONT STILL CLOSE-BY THERE
WILL BE A CONTINUED THREAT OF DAILY SHOWERS OR THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
BAND OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A SHORT WAVE
TRACKING ALONG THE NORTHERN EDGE OF THE UPPER RIDGE WAS MOVING
EAST THROUGH THE FORECAST AREA AT 08Z/4AM. THE COVERAGE OF THE
SHOWERS AND STORMS WAS DIMINISHING AND THE INTENSITY WAS ALSO
BECOMING WEAKER. EXPECT WHATEVER IS LEFT OF THIS PRECIPITATION TO
BE EAST OF THE COUNTY WARNING AREA BY NOON.

MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...ESPECIALLY ON THE WESTERN SLOPES DUE TO NORTHWEST
WINDS FROM THE SURFACE WELL THROUGH MID LAYERS OF THE ATMOSPHERE.
THE SAME WINDS WILL SUPPRESS STORMS ALONG AND EAST OF THE BLUE
RIDGE BUT FURTHER EAST IN THE PIEDMONT STORMS MAY REDEVELOP BY LATE
AFTERNOON. HAVE KEPT THE HIGHEST PROBABILITY OF RAIN IN THE
MOUNTAINS. THERE IS STILL A POTENTIAL FOR HEAVY RAINFALL AS LONG
AS THE FORECAST AREA STAYS IN THIS VERY MOIST AIRMASS....AND SINCE
MEAN WINDS WILL ONLY BE AROUND 10-15Z KNOTS BY THIS AFTERNOON.

LITTLE CHANGE FROM GUIDANCE OR PREVIOUS FORECAST FOR HIGHS TODAY
OR LOWS TONIGHT.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A DEEP UPPER TROUGH OVER THE WESTERN PORTION OF THE U.S. WILL
APPROACH THE REGION BY MID WEEK. PERSISTENT SHORTWAVES ROTATING
AROUND THE BASE OF THE UPPER TROUGH AND OVER THE UPPER RIDGE WILL
MAINTAIN AN ACTIVE WEATHER PATTERN THROUGH THE SHORT TERM. A
BACKDOOR COLD FRONT WILL SINK SOUTH ACROSS THE FORECAST AREA
TUESDAY.

WILL CONTINUE IN THE SAME PATTERN AS THE PREVIOUS FEW DAYS WITH
FAIRLY WARM AIR ALOFT RESULTING IN WEAK LAPSE RATES. VERY HIGH
PRECIPITABLE WATER WILL CONTINUE TO BE IN PLACE ACROSS THE COUNTY
WARNING AREA ALONG WITH INCREASING LOW LEVEL WESTERLY SHEAR.
PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY
DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME LOCALIZED
FLASH FLOODING...BUT CORFIDI VECTORS THROUGH THE PERIOD GRADUALLY
INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD PROPAGATION AND
REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY LARGER SCALE FLOOD
THREAT DESPITE VERY HIGH PWATS.

MONDAY WILL STILL BE HOT AND HUMID WITH MAX TEMPERATURES REACHING
INTO THE MID-UPPER 80S IN THE WEST TO LOW-MID 90S IN THE EAST.
AGAIN...WITH REALLY HIGH DEWPOINTS PERSISTING...POSSIBLE NEAR RECORD
LOWS ARE ANTICIPATED AS MIN TEMPERATURES WILL BE IN THE UPPER 60S TO
LOWER 70S.

TUESDAYS HIGHS AND LOWS SHOULD BE A FEW DEGREES COOLER AS A BACKDOOR
FRONT WITH NORTHWEST WINDS PUSHES THROUGH THE AREA BRINGING
RELATIVELY COOLER AIR INTO THE COUNTY WARNING AREA.
HOWEVER...TEMPERATURES WILL STILL RUN ABOVE SEASONAL NORMS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE
BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT
SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL
BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A
WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY
DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT
LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF
OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER
RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN
STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST
ADVECTION PATTERN.

HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH
MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW
THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTHWEST
VIRGINIA INTO EASTERN OHIO WILL CONTINUE TO BRING MVFR TO IFR
CONDITIONS TO KBLF OVERNIGHT. THE STRONGER THUNDERSTORMS IN THIS
BAND WILL HAVE VERY INTENSE RAINFALL. THE MEAN WIND AND SLOW
MOVEMENT OF THE SHORT WAVE ALOFT THAT IS PROVIDING SOME OF THE
LIFT FOR THE STORMS MAY BRING THE SHOWERS AND THUNDERSTORMS INTO
ROA...DAN AND LWB BEFORE 12Z.

LOW LEVEL NORTHWEST UPSLOPE WINDS ARE EXPECTED ON SUNDAY.
MORE THUNDERSTORMS ARE EXPECTED FOR BLF AND LWB TO VCTS HAS BEEN
KEPT IN THE TAF FOR THE AFTERNOON. EAST OF THE BLUE
RIDGE...DOWNSLOPING WINDS WILL LIMIT THE COVERAGE OF SHOWERS AND
THUNDERSTORMS.

A VERY MOIST AIRMASS WITH HIGH SURFACE DEW POINTS WILL RESULT IN
MVFR FOG AT THE TAF SITES TONIGHT AND SUNDAY NIGHT.

THE UNSETTLED WEATHER CONTINUES INTO MONDAY WITH LOTS OF MOISTURE
AROUND. LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL
BE ACROSS SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE
AND PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON
MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH
ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...REB
LONG TERM...WERT
AVIATION...AMS/JH
Hazardous weather outlook, Jun 12, 12:46 PM EDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 PM EDT SAT JUN 12 2010

VAZ007-009>011-018>020-023-024-WVZ042>045-131700-
TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1246 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME STORMS MAY HAVE VERY HEAVY RAIN...HAIL AND GUSTY WINDS. ANY TRAINING
OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO
FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131700-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
1246 PM EDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT.
SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAIN...HAIL AND
DAMAGING WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER
THE SAME LOCATIONS COULD LEAD TO LOCAL FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 11:23 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 PM EDT SAT JUN 12 2010

VAZ007-010>012-WVZ042-130430-
BLAND VA-GILES VA-MERCER WV-TAZEWELL VA-WYTHE VA-
1123 PM EDT SAT JUN 12 2010

...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...MERCER...
TAZEWELL AND WYTHE COUNTIES...

AT 1121 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MATOAKA...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SANDLICK...MERCER COUNTY AIRPORT...AND
BLUEFIELD AROUND 1130 PM...BLUEFIELD...AND KEGLEY AROUND 1135 PM...
CERES...PRINCETON...AND CLEAR FORK AROUND 1140 PM...ROCKY GAP AND AND
HICKSVILLE AROUND 1150 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3731 8140 3734 8136 3741 8132 3742 8131
      3742 8129 3746 8129 3732 8071 3717 8082
      3711 8093 3705 8090 3698 8095 3729 8141

RB
Special weather statement, Jun 12, 11:31 PM EDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 12 2010

NCZ003>005-020-130430-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
1131 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...

AT 1130 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF SANDY RIDGE TO 4 MILES NORTH OF EAST BEND...MOVING SOUTHEAST
AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR PRESTONVILLE AROUND 1140 PM...DILLARD
AROUND 1145 PM...GERMANTON AROUND 1150 PM...WALNUT COVE AROUND 1155
PM...ELLISBORO AROUND MIDNIGHT AND ELLISBORO AROUND 1205 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3629 8068 3655 8025 3655 8013 3624 7988
      3625 8045 3612 8044 3611 8045 3611 8050

RB
Special weather statement, Jun 12, 11:50 PM EDT, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1150 PM EDT SAT JUN 12 2010

NCZ005-006-130445-
CASWELL NC-ROCKINGHAM NC-
1150 PM EDT SAT JUN 12 2010

...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM
COUNTIES...

AT 1148 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
SOUTH OF MAYFIELD TO 6 MILES SOUTHEAST OF MADISON...MOVING SOUTHEAST
AT 35 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR MONROETON AROUND MIDNIGHT...CAMP SPRINGS
AROUND 1205 AM...JERICHO AROUND 1210 AM AND BAYNES AROUND 1220 AM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3624 7988 3641 8003 3655 7953 3624 7921

RB

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 11:08 PM EDTFlash Flood WarningRNKMercer6 hr
Jun 12, 11:23 PM EDTSpecial Weather StatementRNKMercer67 min
Jun 13, 11:24 AM EDTFlash Flood WatchRNKMercer, Monroe, Summers9 hr

Nearby

Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.